MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6170
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "while attempting to remove a screw from an old liss plate along the lateral portion of the femur, the doctor realized that the head of the screw was stripped.We attempted to use a conical male extractor, 2.5mm to remove the stuck screw.While attempting to torque the conical extractor in place, the tip of the extractor broke off inside of the screw.After several attempts the doctor determined we can proceed with the procedure without that screw removed and left it in place, while also leaving the broken tip of the extractor as well." this was a primary knee and the screws needed to be removed in order to use the im rod for the distal femoral cut.

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10608456
Report Number0009610622-2020-00553
Device Sequence Number2682600
Product Code LXH
UDI-Device Identifier04546540510068
UDI-Public04546540510068
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6170
Device Catalogue Number18066170
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1